Alert archive / Florida / Special Weather Statements in 2016

Special Weather Statement, NWS Miami, FL

June 15, 2016Monroe County, Florida

NWS Miami, FL issued this special weather statement at Jun 15, 2016, 3:21 PM EDT for Monroe County, Florida. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 15, 2016, 3:21 PM EDT (19:21 UTC)
Expired
Jun 15, 2016, 3:45 PM EDT
In force
24 min
Issued by
NWS Miami, FL

County Monroe County, FL

The radar

The Miami radar (KAMX), 49 km from the middle of the area, began a volume at 19:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 7.4 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2016-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1853 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2016-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -31 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1853 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
907 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-31 m²/s²
0-3 km storm-relative helicity
-7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

784 
WWUS82 KMFL 151921
SPSMFL

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
321 PM EDT WED JUN 15 2016
 
FLZ073-075-174-151945-
MAINLAND MONROE FL-INLAND MIAMI-DADE COUNTY FL-FAR SOUTH MIAMI-
DADE COUNTY FL-
321 PM EDT WED JUN 15 2016

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE LIGHTNING
FOR EAST CENTRAL MAINLAND MONROE AND WEST CENTRAL MIAMI-DADE COUNTIES
UNTIL 345 PM EDT...

* AT 321 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES
  NORTHWEST OF MAHOGANY HAMMOCK TO NEAR PA-HAY-OKEE OVERLOOK TO 7
  MILES WEST OF ROYAL PALM RANGER. THESE STORMS WERE NEARLY
  STATIONARY.

* THE MAIN IMPACT WILL BE FREQUENT TO EXCESSIVE LIGHTNING. LIGHTNING
  IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN
  SHELTERS FOUND IN PARKS...ON BEACHES OR GOLF COURSES OFFER NO
  PROTECTION FROM THE DANGERS OF LIGHTNING. SEEK SHELTER IN A SAFE
  BUILDING UNTIL THE STORM PASSES.

* LOCATIONS IMPACTED INCLUDE...
  MAHOGANY HAMMOCK...PA-HAY-
  OKEE OVERLOOK AND EVERGLADES NATIONAL PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO STREET FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

&&

LAT...LON 2535 8099 2531 8074 2535 8067 2544 8065
      2555 8081 2548 8107
TIME...MOT...LOC 1921Z 334DEG 2KT 2543 8096 2544 8083 2537 8072 

$$

BAXTER

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Jun 15, 1:52 PM EDT, 1 hour 29 minutes earlier.

Area forecast discussion, Jun 15, 1:52 PM EDT, 1 hour 29 minutes before
Area Forecast Discussion
National Weather Service Miami FL
152 PM EDT WED JUN 15 2016

.AVIATION...
Scattered showers and thunderstorms so far this afternoon have
been focused near the southeast terminals, with a few surface
gusts of 25 to 35 knots reported near the strongest cells.
Activity may spread a bit farther northward late this afternoon
but will diminish around sunset with VFR conditions and light
winds prevailing overnight. Scattered showers are expected to
again develop midday Thursday.

&&

.PRELIMINARY POINT TEMPS/POPS...
West Palm Beach  78  92  76  91 /  30  60  20  40
Fort Lauderdale  78  92  77  92 /  40  60  20  40
Miami            77  92  78  91 /  40  60  20  40
Naples           78  89  79  87 /  20  50  20  40

&&

.MFL Watches/Warnings/Advisories...
FL...None.
AM...None.
GM...None.
&&

AVIATION...22/KS
Hazardous weather outlook, Jun 15, 4:44 AM EDT, 10 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
444 AM EDT WED JUN 15 2016

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
152045-
LAKE OKEECHOBEE-BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL FROM 20 TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL FROM 20 TO 60 NM
EXCLUDING THE TERRITORIAL WATERS OF BAHAMAS-GLADES-HENDRY-
INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INLAND BROWARD-METRO BROWARD-INLAND MIAMI-DADE-METRO MIAMI-DADE-
MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI-
DADE-FAR SOUTH MIAMI-DADE-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE FL OUT 20 NM-
WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL FROM 20 TO 60 NM-
444 AM EDT WED JUN 15 2016

...SCATTERED TO NUMEROUS THUNDERSTORMS POSSIBLE TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS: SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS
ARE POSSIBLE ACROSS PORTIONS OF SOUTHERN FLORIDA, MAINLY IN THE
AFTERNOON AND EARLY EVENING OVER THE INTERIOR AND SOUTHEAST
FLORIDA. THE PRIMARY IMPACTS FROM THE STORMS WILL BE LIGHTNING
STRIKES, GUSTY WINDS, SMALL HAIL AND LOCALLY HEAVY RAINFALL.

WIND: GUSTY WINDS FROM 40 TO 50 MPH MAY BE POSSIBLE WITH THE
STRONGER THUNDERSTORMS TODAY.

TEMPERATURES: APPARENT TEMPERATURES, OR HEAT INDEX, WILL BE
AROUND 100 DEGREES ACROSS PORTIONS OF THE WESTERN INTERIOR
PENINSULA TODAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

AFTERNOON AND EVENING THUNDERSTORM CHANCES WILL CONTINUE THROUGH
THE WEEKEND INTO EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

In the hours before

Special weather statement, Jun 15, 12:06 PM EDT, 3 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1206 PM EDT WED JUN 15 2016

FLZ073-074-173-151630-
COASTAL MIAMI DADE COUNTY FL-INLAND MIAMI-DADE COUNTY FL-
METROPOLITAN MIAMI DADE FL-
1206 PM EDT WED JUN 15 2016

...SIGNIFICANT WEATHER ADVISORY FOR 45 TO 55 MPH WINDS FOR
NORTHEASTERN MIAMI-DADE COUNTY UNTIL 1230 PM EDT...

* AT 1205 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
  OVER MIAMI INTERNATIONAL AIRPORT...OR NEAR HIALEAH...MOVING
  NORTHEAST AT 20 MPH.

* THE PRIMARY IMPACTS WILL BE GUSTY WINDS OF 45 TO 55 MPH. THESE
  WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
  UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
  STORM PASSES.

* LOCATIONS IMPACTED INCLUDE...
  MIAMI...HIALEAH...CORAL GABLES...SOUTH MIAMI...MIAMI GARDENS...
  NORTH MIAMI...DORAL...NORTH MIAMI BEACH...AVENTURA...MIAMI LAKES...
  HIALEAH GARDENS...OPA-LOCKA...MIAMI SPRINGS...SWEETWATER...
  MIAMI SHORES...WEST MIAMI...EL PORTAL...MEDLEY...
  PALM SPRINGS NORTH AND PINEWOOD.

LAT...LON 2571 8027 2578 8042 2595 8041 2596 8013
TIME...MOT...LOC 1605Z 209DEG 19KT 2580 8030

KSCHARF
Special weather statement, Jun 15, 12:47 PM EDT, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1247 PM EDT WED JUN 15 2016

FLZ073-074-173-151715-
COASTAL MIAMI DADE COUNTY FL-INLAND MIAMI-DADE COUNTY FL-
METROPOLITAN MIAMI DADE FL-
1247 PM EDT WED JUN 15 2016

...SIGNIFICANT WEATHER ADVISORY FOR 45 TO 55 MPH WINDS FOR CENTRAL
MIAMI-DADE COUNTY UNTIL 115 PM EDT...

* AT 1246 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
  OVER THE REDLAND...MOVING NORTH AT 25 MPH.

* THE PRIMARY IMPACTS WILL BE GUSTY WINDS OF 45 TO 55 MPH. THESE
  WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
  UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
  STORM PASSES.

* LOCATIONS IMPACTED INCLUDE...
  HOMESTEAD...KENDALL...THE REDLAND...HOMESTEAD GENERAL AIRPORT...
  DORAL...SWEETWATER...KENDALE LAKES...GOULDS...
  INTERSECTION KROME AND KENDALL DRIVE...WEST PERRINE...
  THE HAMMOCKS...SUNSET...RICHMOND HEIGHTS...THE CROSSINGS...
  UNIVERSITY PARK...RICHMOND WEST...WEST KENDALL...HOMESTEAD BASE...
  LEISURE CITY AND ZOO MIAMI.

LAT...LON 2548 8038 2549 8058 2583 8063 2582 8033
TIME...MOT...LOC 1646Z 181DEG 20KT 2556 8049

KSCHARF
Special weather statement, Jun 15, 3:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
321 PM EDT WED JUN 15 2016

FLZ073-075-174-151945-
MAINLAND MONROE FL-INLAND MIAMI-DADE COUNTY FL-FAR SOUTH MIAMI-
DADE COUNTY FL-
321 PM EDT WED JUN 15 2016

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE LIGHTNING
FOR EAST CENTRAL MAINLAND MONROE AND WEST CENTRAL MIAMI-DADE COUNTIES
UNTIL 345 PM EDT...

* AT 321 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES
  NORTHWEST OF MAHOGANY HAMMOCK TO NEAR PA-HAY-OKEE OVERLOOK TO 7
  MILES WEST OF ROYAL PALM RANGER. THESE STORMS WERE NEARLY
  STATIONARY.

* THE MAIN IMPACT WILL BE FREQUENT TO EXCESSIVE LIGHTNING. LIGHTNING
  IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN
  SHELTERS FOUND IN PARKS...ON BEACHES OR GOLF COURSES OFFER NO
  PROTECTION FROM THE DANGERS OF LIGHTNING. SEEK SHELTER IN A SAFE
  BUILDING UNTIL THE STORM PASSES.

* LOCATIONS IMPACTED INCLUDE...
  MAHOGANY HAMMOCK...PA-HAY-
  OKEE OVERLOOK AND EVERGLADES NATIONAL PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO STREET FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

&&

LAT...LON 2535 8099 2531 8074 2535 8067 2544 8065
      2555 8081 2548 8107
TIME...MOT...LOC 1921Z 334DEG 2KT 2543 8096 2544 8083 2537 8072

BAXTER

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 12:06 PM EDTSpecial Weather StatementMFLMiami-Dade24 min
Jun 15, 12:47 PM EDTSpecial Weather StatementMFLMiami-Dade28 min
Jun 15, 5:43 PM EDTSpecial Weather StatementMFLHendry47 min
Jun 15, 7:09 PM EDTSpecial Weather StatementMFLBroward51 min
Jun 15, 7:19 PM EDTSpecial Marine WarningMFL41 min

Nearby

Special Weather Statements in Florida, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.